21 . June , 2018 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Galantamine Extended-Release Capsules

Big Image
Generic Name: Galantamine Extended-Release Capsules (ga-LAN-ta-meen)
Brand Name: Razadyne ER

Galantamine Extended-Release Capsules is used for:

Treating mild to moderate impairment of memory or judgement, abstract thinking, and changes in personality caused by Alzheimer disease. It may also be used for other conditions as determined by your doctor.

Galantamine Extended-Release Capsules is a cholinesterase inhibitor. It works by increasing the amount of a chemical thought to be low in the brain of patients with Alzheimer disease.

Do NOT use Galantamine Extended-Release Capsules if:

  • you are allergic to any ingredient in Galantamine Extended-Release Capsules
  • you have severe liver or kidney problems

Contact your doctor or health care provider right away if any of these apply to you.

Before using Galantamine Extended-Release Capsules:

Some medical conditions may interact with Galantamine Extended-Release Capsules. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have heart problems (eg, slow or irregular heartbeat, sick sinus syndrome), stomach or bowel problems (eg, ulcer, blockage), lung problems (eg, asthma, chronic obstructive pulmonary disease), seizures (eg, epilepsy), liver problems, growths or increased pressure in the head, kidney problems, or urinary obstruction
  • if you have a history of head injury

Some MEDICINES MAY INTERACT with Galantamine Extended-Release Capsules. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Quinidine because the effectiveness of Galantamine Extended-Release Capsules may be decreased
  • Ketoconazole, selective serotonin reuptake inhibitors (SSRIs) (eg, fluoxetine), or tricyclic antidepressants (eg, amitriptyline) because the actions and side effects of Galantamine Extended-Release Capsules may be increased
  • Cholinergic agonists (eg, bethanechol), cholinesterase inhibitors (eg, donepezil), or neuromuscular blockers (eg, succinylcholine) because actions and side effects may be increased by Galantamine Extended-Release Capsules
  • Nonsteroidal anti-inflammatory drugs (NSAIDS) (eg, ibuprofen) because risk of side effects, such as stomach bleeding, may be increased
  • Anticholinergics (eg, oxybutynin, scopolamine) because the effectiveness may be decreased by Galantamine Extended-Release Capsules

This may not be a complete list of all interactions that may occur. Ask your health care provider if Galantamine Extended-Release Capsules may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Galantamine Extended-Release Capsules:

Use Galantamine Extended-Release Capsules as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take Galantamine Extended-Release Capsules once daily in the morning, preferably with food, unless directed otherwise by your doctor.
  • Swallow whole. Do not break, crush, or chew before swallowing.
  • Drink plenty of fluids while taking Galantamine Extended-Release Capsules.
  • If you miss a dose of Galantamine Extended-Release Capsules, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once. Contact your doctor if you miss several doses of Galantamine Extended-Release Capsules. Your doctor may need to lower your dose to avoid side effects.

Ask your health care provider any questions you may have about how to use Galantamine Extended-Release Capsules.

Important safety information:

  • Galantamine Extended-Release Capsules may cause dizziness or fainting. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Galantamine Extended-Release Capsules. Using Galantamine Extended-Release Capsules alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Galantamine Extended-Release Capsules.
  • Galantamine Extended-Release Capsules is not recommended for use in CHILDREN. Safety and effectiveness have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, discuss with your doctor the benefits and risks of using Galantamine Extended-Release Capsules during pregnancy. It is unknown if Galantamine Extended-Release Capsules is excreted in breast milk. Do not breast-feed while taking Galantamine Extended-Release Capsules.

Possible side effects of Galantamine Extended-Release Capsules:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Diarrhea; dizziness; headache; indigestion; lightheadedness; loss of appetite; nausea; stomach pain or upset; tiredness; vomiting; weight loss.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); blood in the stool; chest pain; decreased urination; depression; fainting; pale skin; seizures; severe stomach pain; slow or irregular heartbeat; tremor; vomit that looks like coffee grounds.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center ( http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include convulsions; fainting; loss of consciousness; muscle weakness or twitching; severe dizziness; severe nausea or vomiting; severe stomach cramping; slow, fast, or irregular heartbeat; slow or shallow breathing.

Proper storage of Galantamine Extended-Release Capsules:

Store Galantamine Extended-Release Capsules at 77 degrees F (25 degrees C). Store away from heat, moisture, and light. Brief storage at temperatures between 59 and 86 degrees F (15 and 30 degrees C) is permitted. Do not store in the bathroom. Keep Galantamine Extended-Release Capsules out of the reach of children and away from pets.

General information:

  • If you have any questions about Galantamine Extended-Release Capsules, please talk with your doctor, pharmacist, or other health care provider.
  • Galantamine Extended-Release Capsules is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Galantamine Extended-Release Capsules. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Apacet Capsules Apacet Capsules
Some commonly used brand names are: In the U.S.— Aceta Elixir 1 Aceta Tablets 1 Acetaminophen Uniserts 1 Actamin 1 Actamin Extra 1 Actamin Super 2 Aminofen 1 Aminofen Max 1 Apacet Capsules 1 Apacet Elixir 1 Apacet Extra Strength Caplets 1 Apacet Extra Strength Tablets 1 Apacet, Infants' 1 more...

Butalbital Acetaminophen Caffeine Tablets 50/500/40 Butalbital Acetaminophen Caffeine Tablets 50/500/40
Generic Name: butalbital 50 mg, acetaminophen 500 mg and caffeine 40 mg Dosage Form: Tablets, usp Rx only Code 823B00                               more...

Cardura-1 Cardura-1
Some commonly used brand names are: In the U.S.— Cardura Cardura XL In Canada— Cardura-1 Cardura-2 Cardura-4 Category Antihypertensive benign prostatic hyperplasia therapy agent Description Doxazosin (dox-AY-zoe-sin) belongs to the general class of medicines called antihy more...

Chlorhexidine gluconate Chlorhexidine gluconate
Generic name: Chlorhexidine gluconate Brand names: Peridex Why is Chlorhexidine gluconate prescribed? Peridex is an oral rinse used to treat gingivitis, a condition in which the gums become red and swollen. Peridex is also used to control gum bleeding caused by gingivitis. Most important fact more...

Exgest LA Exgest LA
Generic Name: guaifenesin and phenylpropanolamine (gwye FEN e sin/fen ill proe pa NOLE a meen) Brand Names: Ami-Tex LA, Banex-LA, Coldloc-LA, Dayquil Sinus Pressure and Congestion, Despec, Entex LA, Exgest LA, G-Vent, Guaifenex PPA 75, Guaivent, Guiatex LA, Naldecon-EX Pediatric, Nasahist more...

I-Phrine Ophthalmic I-Phrine Ophthalmic
Some commonly used brand names are: In the U.S.— Ak-Dilate Ak-Nefrin Dilatair I-Phrine Isopto Frin Mydfrin Neofrin Neo-Synephrine Ocugestrin Ocu-Phrin Sterile Eye Drops Ocu-Phrin Sterile Ophthalmic Solution Phenoptic Prefrin Liquifilm Relief Eye Drops for Red Eyes In Canada— Ak-Di more...

Magnevist Magnevist
Generic Name: gadopentetate dimeglumine (gad oh PEN te tate dye MEG loo meen) Brand Names: Magnevist What is gadopentetate dimeglumine? Gadopentetate dimeglumine is a contrast agent. Gadopentetate dimeglumine produces magnetic effects. It is used in combination with magnetic resonanc more...

Meperidine Syrup Meperidine Syrup
Generic Name: Meperidine Syrup and Oral Solution (me-PER-ih-deen) Brand Name: DemerolMeperidine Syrup is used for:Treating moderate to severe pain. It may also be used for other conditions as determined by your doctor. Meperidine Syrup is a narcotic analgesic. It works by dulling the pain percep more...